Could someone develop mental heath problems after 3 years off acutane??

My son was on acutane in 9th gr. Finished it and in his 2nd year in college had a nervous breakdown. His diagnosis was depression with psychosis. 7 years later he is still struggling with this. He was completely normal, a good student and a star athlete in High School. What if he was in the 1% of all users of acutane. He doesn’t go out of the house right now. Let me know what you think??

Asked on July 4, 2009 under Personal Injury, New York

Answers:

M.D., Member, California and New York Bar / FreeAdvice Contributing Attorney

Answered 11 years ago | Contributor

Honestly this sounds like more of a situation for a mental health professional.  If acutane was to blame you would need strong medical evidence to support your claim.

At such time as you think that you have it, you should consult with a personal injury lawyer in your area.  A consulatation of this type of case would most probably be free.

Best of luck.


IMPORTANT NOTICE: The Answer(s) provided above are for general information only. The attorney providing the answer was not serving as the attorney for the person submitting the question or in any attorney-client relationship with such person. Laws may vary from state to state, and sometimes change. Tiny variations in the facts, or a fact not set forth in a question, often can change a legal outcome or an attorney's conclusion. Although AttorneyPages.com has verified the attorney was admitted to practice law in at least one jurisdiction, he or she may not be authorized to practice law in the jurisdiction referred to in the question, nor is he or she necessarily experienced in the area of the law involved. Unlike the information in the Answer(s) above, upon which you should NOT rely, for personal advice you can rely upon we suggest you retain an attorney to represent you.